Alert archive / Oklahoma / High Wind Warnings in 2022
High Wind Warning 7, NWS Norman, OK
NWS Norman, OK issued this high wind warning at May 11, 2022, 4:58 AM CDT for 10 counties in Oklahoma. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 11, 2022, 4:58 AM CDT (09:58 UTC)
- Expired
- May 11, 2022, 7:00 AM CDT
- In force
- 2 hr
- Issued by
- NWS Norman, OK
Counties Alfalfa County, OK, Blaine County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Harper County, OK, Major County, OK, Roger Mills County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 100 km from the middle of the area, began a volume at 09:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 5:00 AM CDT | NON-TSTM WND GST 69 | 7 Ssw Alva, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 10.0 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3865 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
848 WWUS74 KOUN 110958 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 458 AM CDT Wed May 11 2022 OKZ004>006-009>011-014>017-111200- /O.NEW.KOUN.HW.W.0007.220511T1000Z-220511T1200Z/ Harper-Woods-Alfalfa-Ellis-Woodward-Major-Roger Mills-Dewey- Custer-Blaine- Including the cities of Buffalo, Laverne, Alva, Cherokee, Helena, Carmen, Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, Weatherford, Clinton, Watonga, Geary, and Okeene 458 AM CDT Wed May 11 2022 ...HIGH WIND WARNING IN EFFECT UNTIL 7 AM CDT THIS MORNING... * WHAT...Strong wind gusts will continue northwestern Oklahoma through 7 am from a large area of decaying showers. Wind gusts 60 to 70 mph can be expected at times, mostly from the south or west. * WHERE...Harper, Woods, Alfalfa, Ellis, Woodward, Major, Roger Mills, Dewey, Custer and Blaine Counties. * WHEN...Until 7 AM CDT this morning. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this high wind warning went out at May 11, 4:10 AM CDT, 48 minutes earlier.
Area forecast discussion, May 11, 4:10 AM CDT, 48 minutes before
Area Forecast Discussion National Weather Service Norman OK 410 AM CDT Wed May 11 2022 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Today and tonight) Issued at 410 AM CDT Wed May 11 2022 Showers and storms continue to move through western and central Oklahoma and have mostly exited western north Texas. While overall these storms have come down in intensity, a few areas of severe wind gusts have been observed in northern Oklahoma, and these strong downdrafts will need to be monitored. These storms will continue moving north through the morning hours, and will gradually exit/dissipate by noon. Remnant showers and increased cloud cover across the region will keep the high temperatures lower for Wednesday, with highs expected in the low to mid 90s. In the upper levels, Oklahoma and western north Texas continues to remain in the area between a ridge extending through Texas into the Great Lakes region, and a large longwave trough with an associated cyclone beginning to move through California/Southern Nevada. As this cyclone continues it's movement eastward, additional upper level shortwaves are generated Wednesday evening within the flow. With the positioning of the ridge, any storms that develop will likely stay in the Texas/Oklahoma panhandle and into Kansas, however northwestern Oklahoma may see some precipitation Wednesday night. Scattered cloud cover will assist in keeping the overnight low temperatures in the upper 60s and low 70s. Zwink && .LONG TERM... (Thursday through Tuesday) Issued at 410 AM CDT Wed May 11 2022 With the upper level ridge shifting slightly east, the upper level cyclone that has moved from Nevada into Utah through Wednesday will be redirected northward through the Northern Plains on Thursday. The upper level flow through the region becomes fairly active, with numerous shortwaves developing in the flow along the periphery of the trough. With this upper-level support, in addition to additional surface warm air and moisture advection into the area, development of thunderstorms appear possible Thursday afternoon and evening in northern Oklahoma stretching into central Oklahoma. With enough CAPE (MLCAPE > 500 J/kg) and shear (0-6km shear > 20kts), some of these storms may become severe, however similar to previous severe risks this year, the presence of a capping inversion may limit any storm development. A surface boundary will begin moving through the region early Friday into Saturday, with additional precipitation chances shifting eastward with the boundary in northern and central Oklahoma. Temperatures through the weekend will remain steadily above average, with highs mainly in the upper 80s into the 90s, with 100s possible in western north Texas by Sunday. As clouds clear from the region, lows will decrease back into the upper 50s and low 60s through the weekend. Zwink && .AVIATION... (06Z TAFS) Issued at 1113 PM CDT Tue May 10 2022 Showers and thunderstorms are forecast to continue to slowly propagate eastward and impact western TAF sites through the early morning hours. LLWS is also possible over the next several hours. High clouds are forecast to linger through late Wednesday afternoon into early evening, with mainly VFR conditions expected throughout. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 88 70 90 68 / 0 0 0 10 Hobart OK 93 69 95 67 / 10 10 0 10 Wichita Falls TX 94 69 97 69 / 0 0 0 10 Gage OK 91 68 93 59 / 20 10 10 20 Ponca City OK 90 70 92 66 / 10 0 0 30 Durant OK 90 67 92 67 / 0 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...50 LONG TERM....50 AVIATION...01
Hazardous weather outlook, May 10, 6:45 PM CDT, 10 hours 13 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 645 PM CDT Tue May 10 2022 OKZ004>048-050>052-TXZ083>090-112345- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshsall-Bryan- Hardeman-Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 645 PM CDT Tue May 10 2022 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... There is an enhanced risk for severe thunderstorms this evening into the overnight hours across far southwest Oklahoma and adjacent north Texas, generally south and west of a line from Elk City, to Altus, to Vernon and Seymour. This is primarily due to the possibility for more extensive damaging wind gusts, with the potential of at least 70 to 80 mph gusts. Farther to the north and east, a slight risk covers an area from near Buffalo, to Woodward south to Weatherford, Lawton, and Wichita Falls. A marginal risk exists east toward Alva, Yukon, Duncan, and Waurika. Damaging wind gusts will be the main concern across all risk areas. In addition to the damaging winds with the severe storms, there is also the possibility for heat bursts as the storms dissipate, which could cause strong enough winds for damage. The heat burst potential will be most pronounced toward and after midnight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Thunderstorms... There is a marginal risk for severe thunderstorms late Thursday across northern and western Oklahoma, and western north Texas. Isolated storms may develop toward evening and pose a damaging wind gust and hail threat. There are low thunderstorm chances Friday into the weekend, mainly across northern Oklahoma. .Fire Weather... Elevated fire weather conditions are expected most days from into next weekend, mainly across far western Oklahoma and adjacent parts of Texas. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, May 11, 3:42 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
342 AM CDT WED MAY 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 AM TSTM WND GST 16 NNE FREEDOM 36.98N 99.00W
05/11/2022 M66 MPH WOODS OK MESONET
&&
EVENT NUMBER OUN2200012
AZSpecial weather statement, May 11, 4:12 AM CDT, 46 minutes before
Special Weather Statement
National Weather Service Norman OK
412 AM CDT Wed May 11 2022
OKZ005-006-010-011-015>017-110945-
Major OK-Woodward OK-Alfalfa OK-Dewey OK-Woods OK-Custer OK-
Blaine OK-
412 AM CDT Wed May 11 2022
...Strong thunderstorm wind gusts will impact portions of Woods,
northeastern Custer, western Alfalfa, Blaine, eastern Dewey, Major
and east central Woodward Counties through 445 AM CDT...
At 410 AM CDT, Doppler radar indicated pockets of very gusty winds
associated with decaying showers and thunderstorms in an area
extending from 8 miles west of Alva to 4 miles northwest of
Longdale. Movement was northeast at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Watonga, Alva, Fairview, Cherokee, Okeene, Waynoka, Canton, Carmen,
Cleo Springs, Longdale, Aline, Burlington, Hitchcock, Dacoma,
Oakwood, Lambert, Canton Lake, Avard, Orienta and Orion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3699 9834 3584 9821 3561 9861 3631 9894
3684 9905 3700 9896
TIME...MOT...LOC 0910Z 214DEG 26KT 3682 9881 3620 9859
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
WRLocal storm report, May 11, 4:49 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
449 AM CDT WED MAY 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 AM NON-TSTM WND GST 7 SSW ALVA 36.71N 98.72W
05/11/2022 M64 MPH WOODS OK MESONET
&&
EVENT NUMBER OUN2200013
AZSpecial weather statement, May 11, 4:50 AM CDT, 8 minutes before
Special Weather Statement
National Weather Service Norman OK
450 AM CDT Wed May 11 2022
OKZ004>006-009>011-014>017-021>024-111015-
Woodward OK-Washita OK-Canadian OK-Harper OK-Woods OK-Beckham OK-
Blaine OK-Ellis OK-Major OK-Alfalfa OK-Roger Mills OK-Caddo OK-
Dewey OK-Custer OK-
450 AM CDT Wed May 11 2022
...A large area of very gusty winds will impact portions of northern
Washita, Woods, northwestern Caddo, eastern Roger Mills, eastern
Harper, Custer, Alfalfa, Blaine, Dewey, northwestern Canadian,
Woodward, eastern Ellis, Major and northeastern Beckham Counties
through 515 AM CDT...
At 447 AM CDT, Doppler radar was indicating a large area of decaying
showers producing very gusty winds at times over the northwestern
part of Oklahoma.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Woodward, Elk City, Weatherford, Clinton, Watonga, Alva, Sayre,
Fairview, Cherokee, Buffalo, Taloga, Hinton, Burns Flat, Helena,
Geary, Okeene, Mooreland, Thomas, Hydro and Waynoka.
This includes Interstate 40 between mile markers 22 and 108.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3700 9817 3537 9824 3527 9964 3700 9973
TIME...MOT...LOC 0947Z 214DEG 49KT 3611 9861
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
WRSpecial weather statement, May 11, 4:51 AM CDT, 7 minutes before
Special Weather Statement
National Weather Service Norman OK
451 AM CDT Wed May 11 2022
OKZ004>006-009>011-014>017-021>024-111100-
Woodward OK-Washita OK-Canadian OK-Harper OK-Woods OK-Beckham OK-
Blaine OK-Ellis OK-Major OK-Alfalfa OK-Roger Mills OK-Caddo OK-
Dewey OK-Custer OK-
451 AM CDT Wed May 11 2022
...A large area of very gusty winds will impact portions of northern
Washita, Woods, northwestern Caddo, eastern Roger Mills, eastern
Harper, Custer, Alfalfa, Blaine, Dewey, northwestern Canadian,
Woodward, eastern Ellis, Major and northeastern Beckham Counties
through 600 AM CDT...
At 447 AM CDT, Doppler radar was indicating a large area of decaying
showers producing very gusty winds at times over the northwestern
part of Oklahoma.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Woodward, Elk City, Weatherford, Clinton, Watonga, Alva, Sayre,
Fairview, Cherokee, Buffalo, Taloga, Hinton, Burns Flat, Helena,
Geary, Okeene, Mooreland, Thomas, Hydro and Waynoka.
This includes Interstate 40 between mile markers 22 and 108.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3700 9817 3537 9824 3527 9964 3700 9973
TIME...MOT...LOC 0947Z 214DEG 49KT 3611 9861
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
WRLocal storm report, May 11, 4:57 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
457 AM CDT WED MAY 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 AM NON-TSTM WND GST 4 WSW WEATHERFORD 35.51N 98.77W
05/11/2022 M63 MPH CUSTER OK MESONET
&&
EVENT NUMBER OUN2200014
AZThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:03 PM CDT | Special Weather Statement | OUN | Ellis | 27 min |
| May 10, 7:21 PM CDT | Severe Thunderstorm Warning | OUN | Ellis | 54 min |
| May 10, 8:12 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Roger Mills, Woodward | 63 min |
| May 10, 9:05 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Ellis, Greer, Harmon, Roger Mills | 55 min |
| May 10, 9:20 PM CDT | Special Weather Statement | OUN | Ellis | 25 min |
| May 10, 9:53 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Dewey, Ellis, Greer, Harmon and 2 more | 52 min |
| May 10, 10:45 PM CDT | Special Weather Statement | OUN | Beckham, Custer, Dewey, Ellis, Greer, Roger Mills and 1 more | 45 min |
| May 10, 11:09 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson | 51 min |
| May 10, 11:13 PM CDT | Special Weather Statement | OUN | Woodward | 32 min |
| May 10, 11:56 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Harmon, Jackson, Kiowa, Tillman and 1 more | 49 min |
| May 11, 1:15 AM CDT | Special Weather Statement | OUN | Comanche, Cotton | 45 min |
| May 11, 1:24 AM CDT | Special Weather Statement | OUN | Blaine, Dewey, Harper, Major, Woodward | 51 min |
| May 11, 1:37 AM CDT | Special Weather Statement | OUN | Canadian, Grady | 38 min |
| May 11, 2:08 AM CDT | Special Weather Statement | OUN | Cleveland, Garvin, McClain, Oklahoma, Pottawatomie | 52 min |
| May 11, 2:13 AM CDT | Special Weather Statement | OUN | Alfalfa, Blaine, Garfield, Kingfisher, Logan, Major | 47 min |
| May 11, 3:10 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Blaine, Major, Woods | 50 min |
| May 11, 3:31 AM CDT | Severe Thunderstorm Warning | OUN | Woods | 44 min |
| May 11, 3:35 AM CDT | Special Weather Statement | OUN | Kingfisher | 40 min |
| May 11, 4:12 AM CDT | Special Weather Statement | OUN | Alfalfa, Blaine, Major, Woods | 33 min |
| May 11, 4:50 AM CDT | Special Weather Statement | OUN | Alfalfa, Blaine, Custer, Dewey, Harper, Major and 2 more | 25 min |
| May 11, 4:51 AM CDT | Special Weather Statement | OUN | Alfalfa, Blaine, Custer, Dewey, Harper, Major and 2 more | 69 min |
Nearby
High Wind Warnings in Oklahoma, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.